Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from body pain and dizziness. Diagnosed with Hypothyroid, suggested Thyronorm. Reason for elevated cholesterol?

I am female, 35 years old having two kids. I was diagnosed for hypothyroid one year before. I am advised to take thyronorm 37.5 mcg everyday morning. Few days in the last month, the above tablet was not taken. Now I am suffering from body pain, dizziness with frequent yawning. Today, I have checked the lipid and thyroid levels in the blood and indicating the LDL cholesterol level 144 mg/dl but the thyroid level is normal. May I know what could be reason for raising the cholesterol level ? Kindly advise in this regard.
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  323
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

Cholesterol levels can get altered for many reasons and thyroid problems are one such reason. Since your thyroid is normal with treatment, your LDL abnormality is unlikely due to thyroid. Other reasons it can get elevated are aging, lack of exercise, renal problem, liver problem , diabetes, genetic and much more.

Again you need not be worried by LDL level alone and it has to be collectively seen along with other cholesterol levels and patients clinical profile.
Answered: Sat, 23 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor